Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 24, NWS Lake Charles, LA

May 6, 2025Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at May 6, 2025, 6:02 PM CDT for Beauregard Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 6:02 PM CDT (23:02 UTC)
Expired
May 6, 2025, 6:19 PM CDT
In force
17 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Beauregard Parish, LA

The radar

The Ft Polk radar (KPOE), 59 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:36 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

417 
WFUS54 KLCH 062302
TORLCH
LAC011-062330-
/O.NEW.KLCH.TO.W.0024.250506T2302Z-250506T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
602 PM CDT Tue May 6 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northeastern Beauregard Parish in southwestern Louisiana...

* Until 630 PM CDT.

* At 602 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Tulla, or near Singer, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  De Ridder and Tulla around 605 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3062 9329 3066 9337 3082 9331 3075 9313
TIME...MOT...LOC 2302Z 205DEG 15KT 3068 9330 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kowalski
2 follow-up statements
810 
WWUS54 KLCH 062312
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
612 PM CDT Tue May 6 2025

LAC011-062330-
/O.CON.KLCH.TO.W.0024.000000T0000Z-250506T2330Z/
Beauregard LA-
612 PM CDT Tue May 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN BEAUREGARD PARISH...

At 612 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tulla, or 9 miles west of Dry Creek, moving
northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Beauregard Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3068 9322 3069 9325 3079 9324 3075 9313
TIME...MOT...LOC 2312Z 216DEG 18KT 3072 9320 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kowalski
187 
WWUS54 KLCH 062319
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
619 PM CDT Tue May 6 2025

LAC011-062328-
/O.CAN.KLCH.TO.W.0024.000000T0000Z-250506T2330Z/
Beauregard LA-
619 PM CDT Tue May 6 2025

...THE TORNADO WARNING FOR NORTHEASTERN BEAUREGARD PARISH IS
CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Beauregard Parish until 6:45PM 

&&

LAT...LON 3068 9322 3069 9325 3079 9324 3075 9313
TIME...MOT...LOC 2317Z 205DEG 15KT 3074 9319 

$$

Kowalski

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 6, 3:47 PM CDT, 2 hours 15 minutes earlier. Its key messages:

  • Significant severe weather potential through tonight with strong tornadoes, enhanced damaging winds, and large hail all possible.
  • Significant flash flooding potential through tonight, with heavy rainfall and flooding lingering through Wednesday into early Thursday. Rainfall rates of 1 to 3 inches per hour with area wide average storm total rainfall amounts 3 to 8 inches, with some "hot spots" over 10 inches.
  • Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 6, 3:47 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...

.KEY MESSAGES...

- Significant severe weather potential through tonight with strong
  tornadoes, enhanced damaging winds, and large hail all possible.

- Significant flash flooding potential through tonight, with heavy
  rainfall and flooding lingering through Wednesday into early
  Thursday. Rainfall rates of 1 to 3 inches per hour with area
  wide average storm total rainfall amounts 3 to 8 inches, with
  some "hot spots" over 10 inches.

- Forecast rainfall amounts and higher tides along the coast may
  lead to significant river flooding for portions of the lower
  Neches, lower Sabine, lower Calcasieu basins, along with the
  Mermentau and Vermilion River basins.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 330 PM CDT Tue May 6 2025

Strong upper level disturbance is approaching the forecast area.
Warm front has moved inland today and through the forecast area
increasing instability and allowing for the potential of surface
based thunderstorms. Strong deep layer shear will increase to go
along with favorable lapse rates and instability to bring about a
severe weather potential from now through tonight.

First, discrete cells will develop ahead of the short wave that
will have the potential to rotating super cells, mainly from now
through sunset with tornadoes and large hail the main concern.
Then convection will consolidate into a squall line feature that
will move through during the evening hours into the overnight.
Damaging wind gusts, large hail, and spin up tornadoes along any
bow features will be possible.

What is also concerning is that very rich Gulf air will be moving
in with PWAT values near 2 inches which is over the 90th
percentile and nearing the max moving average. Mean layer relative
humidity between 100H-50H will be over 80 percent. Therefore,
convection will have a high precipitation efficiency. Probs show
rainfall rates up to 3 inches per hour, and with the convective
feature expected to slow as it moves into Acadiana, with mean
level flow becoming parallel to the low level Theta-E ridge,
training and back-building of cells will be possible. This will
bring about excessive rainfall that could lead to significant
flash flooding as HREF is showing greater than 50 percent chance
for more than 5 inches of rainfall by tomorrow morning in an area
roughly between Alexandria and Lake Charles to Lafayette and New
Iberia. Some guidance showing "hot spots" over 10 inches within
that area.

Frontal system is expected to stall along the I-10 corridor by
Wednesday morning. With a series of disturbance still moving
overhead, high rain chances will continue. Heavy rainfall threat
will also continue, mainly near the boundary, with a severe threat
south of where the boundary sets up.

Rain chances will continue until a secondary cold front moves down
late on Thursday.

Rua

&&

.LONG TERM...
(Friday through next Monday)
Issued at 334 PM CDT Tue May 6 2025

Decent moisture will be hanging around behind the front on Friday
into Saturday, along with a series of disturbance to keep a chance
for rain in the forecast. Drier air looks to finally make it down
late in the weekend into early next week.

Rua

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025

Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.

Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.

Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.

Rua

&&

.MARINE...
Issued at 344 PM CDT Tue May 6 2025

Elevated south winds will continue through the evening hours with
a gradient associated with an approaching storm system. A small
craft advisory will remain in effect until 10 pm. Winds will
slowly decrease after that as gradient relaxes some as the frontal
trough stalls along the I-10 corridor.

A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.

Rua

&&

.HYDROLOGY...
Issued at 346 PM CDT Tue May 6 2025

Looking at the latest hydrologic ensemble systems forecasts there
is potential for significant flooding on the lower Neches, Sabine,
lower Calcasieu, Mermentau and Vermilion River basins due to
excessive rainfall forecast tonight into Wednesday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  82  63  82 /  90  50  50  60
LCH  69  80  67  82 /  80  70  70  70
LFT  70  79  67  80 /  90  80  80  80
BPT  71  82  68  84 /  70  70  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Thursday evening for TXZ180-201-259>262-515-
     516-615-616.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ450-452-
     455-470-472-475.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07

In the hours before

Special weather statement, May 6, 4:15 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
415 PM CDT Tue May 6 2025

LAZ030-141-062145-
Beauregard LA-Northern Calcasieu LA-
415 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES THROUGH 445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Starks, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
De Quincy, Starks, Fields, and Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 3059 9362 3047 9335 3021 9361 3026 9371
      3029 9371 3030 9373
TIME...MOT...LOC 2115Z 221DEG 29KT 3029 9365

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Kowalski
Local storm report, May 6, 4:53 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
453 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Hail             1 E De Quincy           30.45N 93.43W
05/06/2025  M0.70 Inch       Calcasieu          LA   Public

            Numerous reports of dime size hail in
            DeQuincy.

&&
Local storm report, May 6, 5:01 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
501 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             1 ESE De Quincy         30.45N 93.43W
05/06/2025  M1.00 Inch       Calcasieu          LA   Broadcast Media

            Photo receive of quarter size hail in
            DeQuincy.

&&
Special weather statement, May 6, 5:09 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
509 PM CDT Tue May 6 2025

LAZ030-141-062245-
Beauregard LA-Northern Calcasieu LA-
509 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BEAUREGARD PARISH
THROUGH 545 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fields, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Singer, Oretta, Fields, Tulla, De Quincy, and De Ridder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana.

&&

LAT...LON 3042 9349 3052 9362 3087 9338 3070 9313
TIME...MOT...LOC 2209Z 220DEG 28KT 3046 9358

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Kowalski
Special weather statement, May 6, 5:42 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
542 PM CDT Tue May 6 2025

LAZ030-TXZ260-262-062315-
Beauregard LA-Southern Newton TX-Northern Newton TX-
542 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN BEAUREGARD PARISH IN
SOUTHWESTERN LOUISIANA AND WEST CENTRAL NEWTON COUNTIES THROUGH 615
PM CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bancroft, or 9 miles west of Fields, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Bancroft, Old Salem, Fields, Trout Creek, Bivens, and Merryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 3046 9386 3066 9381 3081 9334 3047 9351
TIME...MOT...LOC 2242Z 251DEG 33KT 3056 9372

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Calhoun
Local storm report, May 6, 5:49 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
549 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     Hail             4 SSW Leblanc           30.45N 92.97W
05/06/2025  M1.00 Inch       Allen              LA   Public

            Photo received via social media of marble to
            quarter size hail.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:56 PM CDTSpecial Marine WarningLCH34 min
May 5, 7:57 PM CDTSpecial Marine WarningLCH33 min
May 5, 8:41 PM CDTSpecial Marine WarningLCH49 min
May 5, 8:45 PM CDTSpecial Marine WarningLCH45 min
May 5, 9:30 PM CDTSpecial Marine WarningLCH45 min
May 5, 9:30 PM CDTSpecial Marine WarningLCH45 min
May 5, 10:15 PM CDTSpecial Marine WarningLCH45 min
May 5, 10:23 PM CDTSpecial Marine WarningLCH52 min
May 5, 10:59 PM CDTSpecial Marine WarningLCH46 min
May 5, 11:12 PM CDTSpecial Marine WarningLCH48 min
May 5, 11:46 PM CDTSpecial Marine WarningLCH44 min
May 6, 12:06 AM CDTSpecial Marine WarningLCH24 min
May 6, 12:27 AM CDTSpecial Marine WarningLCH33 min
May 6, 12:29 AM CDTSpecial Marine WarningLCH61 min
May 6, 1:06 AM CDTSpecial Marine WarningLCH24 min
May 6, 1:26 AM CDTSpecial Marine WarningLCH34 min
May 6, 2:17 AM CDTSpecial Weather StatementLCHAllen28 min
May 6, 10:45 AM CDTRiver Flood WarningLCHLafayette, Vermilion16 days
May 6, 10:45 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry6 days
May 6, 10:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Vermilion32 min
May 6, 11:07 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Saint Landry28 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin31 min
May 6, 11:34 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin26 min
May 6, 11:57 AM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin33 min
May 6, 11:59 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin31 min
May 6, 12:02 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry28 min
May 6, 12:09 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin36 min
May 6, 12:31 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin29 min
May 6, 12:59 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin16 min
May 6, 1:14 PM CDTSevere Thunderstorm WarningLCHSaint Martin16 min
May 6, 4:15 PM CDTSpecial Weather StatementLCHCalcasieu30 min
May 6, 4:17 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu44 min
May 6, 4:49 PM CDTTornado WarningLCHBeauregard, Vernon26 min
May 6, 5:09 PM CDTSpecial Weather StatementLCHBeauregard36 min
May 6, 5:15 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis29 min
May 6, 5:37 PM CDTSevere Thunderstorm WarningLCHBeauregard23 min
May 6, 5:58 PM CDTSevere Thunderstorm WarningLCHBeauregard29 min
May 6, 6:06 PM CDTFlash Flood WarningLCHBeauregard10 hr
May 6, 6:11 PM CDTSpecial Weather StatementLCHEvangeline34 min
May 6, 6:31 PM CDTSpecial Weather StatementLCHBeauregard29 min
May 6, 6:39 PM CDTFlash Flood WarningLCHBeauregard9 hr
May 6, 6:46 PM CDTFlash Flood WarningLCHBeauregard, Vernon7 hr
May 6, 6:50 PM CDTSpecial Weather StatementLCHLafayette, Saint Landry25 min
May 6, 6:52 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon23 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.